MAUDE Adverse Event Report: TELEFLEX MEDICAL SHERIDAN ET TUBE, CUFFED, SPIRAL-FLEX 7.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL SHERIDAN ET TUBE, CUFFED, SPIRAL-FLEX 7.0; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-12614
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Airway Obstruction (1699); Low Oxygen Saturation (2477)
Date of Event 12/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "on (b)(6) 2025, an anesthesiologist placed a tube for a patient with prostate cancer.Approximately two hours into the surgery, the patient's airway pressure increased.Upon examination, it was found that the inner membrane of the tube had bulged, almost completely obstructing the tube.We have not received any reports of patient harm from this incident.It occurred near the end of surgery, when a sudden rise in airway pressure led the anesthesiologist to suspect an asthma attack and initiate emergency procedures.Fortunately, the issue was identified promptly, and the patient did not experience prolonged low oxygen saturation.The patient's pacu observation was longer than for similar surgeries to ensure no additional injuries after full awakening.Fortunately, recovery was unaffected.Oxygen saturation briefly dropped below 95%, but due to prompt detection, prolonged hypoxemia did not occur.The anesthesiologist had tested the tube integrity and cuff for leaks before use.".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "tube kinked" was confirmed based upon the investigation of the sample received.The customer provided one photo and returned one unit 5-12614 et tube, cuffed, spiral-flex 7.0 for investigation.Visual and functional inspection of the returned sample revealed that the tube was kinked at the distal end of the connector.The inner part of the tube was occluded due to the kink.A device history record review was performed on the spiral-flex et tube with no evidence to suggest a manufacturing related cause.The damage observed on the et tube is consistent with damage that can be caused by pinching the tube with high force.It could not be determined what caused the tube to kink, but it could have been caused by the positioning of the patient and/or the patient biting the tube.Based on the type of damage observed, unintentional user error caused or contributed to this event.
 
Event or Problem Description
It was reported that: "(b)(6) 2025, an anesthesiologist placed a tube for a patient with prostate cancer.Approximately two hours into the surgery, the patient's airway pressure increased.Upon examination, it was found that the inner membrane of the tube had bulged, almost completely obstructing the tube.We have not received any reports of patient harm from this incident.It occurred near the end of surgery, when a sudden rise in airway pressure led the anesthesiologist to suspect an asthma attack and initiate emergency procedures.Fortunately, the issue was identified promptly , and the patient did not experience prolonged low oxygen saturation.The patient's pacu observation was longer than for similar surgeries to ensure no additional injuries after full awakening.Fortunately , recovery was unaffected.Oxygen saturation briefly dropped below 95%, but due to prompt detection, prolonged hypoxemia did not occur.The anesthesiologist had tested the tube integrity and cuff for leaks before use.".

Brand Name
SHERIDAN ET TUBE, CUFFED, SPIRAL-FLEX 7.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24092794
Report Number3003898360-2026-00039
Device Sequence Number10238877
Product Code BTR
UDI-Device Identifier04026704397402
UDI-Public(01)04026704397402(11)250130(17)300129(10)73A2501037(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K844296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-12614
Device Lot Number73A2501037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown